Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Alert issued over heparin injection impurity

  • Comment
Nurses are being warned to look out for adverse drug reactions (ADRs) after some batches of a heparin injection drug were found to contain impurities.

The Medicines and Healthcare products Regulatory Agency said some batches of Sanofi-Aventis' enoxaparin (Clexane) contain low levels of an impurity called over-sulphated chondroitin sulphate.

The agency pointed out that there was no evidence that this was linked to risks to patients and advised that patients should continue to receive the drug as normal. But if patients are worried they should talk to a health professional.

In 11 other countries there has been an increase in ADRs with other heparin products.
This has not been the case in the UK, said the MHRA but nurses and medics should be vigilant to possible reactions.

Sanofi Aventis reported that no more enoxaparin batches manufactured since 1 April 2008 were affected and should be in the supply chain from June 2008.

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs